|Could PEP affect my hormone levels?
Sep 5, 2012
Hi there, in January this year I helped someone who was HIV positive in a medical emergency, and was put onto triple combination PEP for a month. (I've since tested negative). Straight afterward I had a very bad kidney infection. Ever since, I've had recurring UTIs, vaginal dryness and moodswings, and recently I've noticed an occasional rapid heartbeat. I wonder if perhaps the ARVs could have damaged my estrogen levels. Is this common? Thanks so much for your time, Anna
| Response from Dr. Young
Hello and thanks for posting.
There's no reason to believe that PEP should affect your hormone levels, though depending on the type of PEP medications that you received, that the levels of birth control pills may have been affected. I would not expect these effects to last more than a few weeks at the most.
If you're still having unusual symptoms, you should be in contact with your health care provider to discuss further.
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Scrotum After Licking Penis Sign Of HIV AIDS
- Itchy Vagina After Condom Inside Out Sign Of HIV AIDS
- Red Spots After Anal Sex Worried I Have HIV
- Sore On Penis After Getting Head Worried I Have HIV
- Tingling Lips After Anal Sex Top Sign Of HIV AIDS
- White Bumps On Penis After Touching Urine Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.